I'm only on my 7th week of interferon triple therapy with incivek, and it scares me how winded I am daily. Even without any exercise let alone when I walk my dogs. There are even chest pains most days. I went to the ER the other night thinking I might be having a heart attack. They did an EKG and a bunch of blood work, but the ER Doc said it all looked pretty good. I specifically asked about anemia, but he said it didn't show I was anemic. Is this severe windedness just maybe a side from the meds that anyone else is also experiencing? There is one thing, I do have a lot of stress from people I live with, and have noticed my chest pains when I have a lot of grief from them. Any advice is greatly appreciated.
Shortness of breath is one of the side effects of ribavirin. I developed that along with the cough that can accompany it. Mine got worse as I progressed towards anemia. At the lowest, I was 7.2 and could barely have the breath to make it across the room.
A friend of mine is treating now and he experienced the same shortness of breath and cough and yet his hemoglobin never dropped below 11. So I think you are dealing with a ribavirin side effect.
I did triple therapy with incivek last year and am currently SVR. Even though I was a long time "walker" I too was winded a lot of the time I was on the meds. Sometimes I could do my walks but often not even though I had done it daily for years. Sometimes I got to work and wondered if I would be able to get form my car to my office only a block or two. The chest pain you have worries me but you did the right thing by having them checked out. You may have many different sides over the course of treatment and you need to keep your doctors informed. Some sides will come and go only for you to experience other sides effects that replace them. It is a crazy ride and I hope you achieve SVR. Unfortunately the stresses of life and from those around us does not take a break during treatment. By the way, I am now back to my old walking regime (about an hour a day). I believe it is the ribavirin that causes the shortness of breath but stay on top of it and have your doctors be watchful. Godspeed and blessings to you on your journey.
It is also possible to be "relatively" anemic. My baseline was almost 18, pretreatment and has gotten back to 12.9. This is almost "normal", which is 13, but a far cry from 18. I feel about 75% of myself, but I try to use 100% of that. I also felt a lot better after the incivek ended, even with the anemia, good luck and hang in there..Mark
Do you know your Hgb at 7 weeks? Although my Hgb was usually in the high 10's throughout tx, I often felt winded. After doing minor yard work or other chores, I often had to pause to catch my breath. It does help to do some exercize with controlled breathing, which may also help to reduce stress and anxiety. These all interact and add to the effect of the meds. The chest pains are concerning and should be discussed with your txing doctor. Good luck.
Since you went to the ER for chest pains and nothing was wrong I was wondering if you considered the possibility of Acid Reflux?
I never had it in my life until I took Incivek. I had what I thought were chest pains as well. I later learned that an antacid helped them subside.
If you are still having chest pains I encourage you to look for patterns. Are they out of the blue? A few hours after eating? After a work out, or what. I discovered mine were a few hours after the fatty meal & Incivek. Further I discovered eating 20 grams of fat and going back to bed disagreed with me.
I did triple therapy with Incivek and started to feel winded around the 4th week and didn't have anemia. My hgb dropped but not significantly. My legs and arms felt like they weighed a 100 lbs each. I think it's the drug combo and it takes such a toll on the body that more effort is required to do things one usually does with ease.
I was winded by 7 weeks also. You may want to get a blood pressure cuff, and monitor your bp and pulse. Since mine was always low,this reassured me.
That being said, I think it is significant that we listen to our bodies, while on these Triple tx's: if you are feeling winded, avoid exercise. And if you feel chest pain again, dont hesitate to go to the E.R. again, even though you already went before.
The side effects list mentions these meds can be hard on the heart, but
chest pain should be checked out, it's a good thing that you did!
I made these slow walks around the block, not allowing myslef to get winded, but to circulate my blood, instead of remaining completely immobile
I was very short of breath by wk 7. My HGB never went below 10 but was 10.2 for some time. I would get winded just standing up. I work construction and was in good shape prior to tx. I even had some chest pain when walking or going up stairs. All these things were very frightening for me and the anxiety made it all worse. If you find yourself frightened by these sides, speak to your treating Dr. there are some things they can do to help you control these symptoms, but you have to let them know. Be proactive with your treatment!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.